Indiana, 2010

Damaging Winds in Indiana, July 28, 2010

July 28, 2010 · NWS IWX · 19 events in 11 counties and zones

A moist and unstable air mass ahead of a cold front allowed for the development of thunderstorms from Lower Michigan into Illinois. Several storms produced damaging winds as they moved across northern Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A moist and unstable air mass ahead of a cold front allowed for the development of thunderstorms from Lower Michigan into Illinois. Several storms produced damaging winds as they moved across northern Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 28, 2:28 PM EST, 17 minutes earlier.

Area forecast discussion, Jul 28, 2:28 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT WED JUL 28 2010

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...

SHORTWAVE WITHIN UPPER TROUGH OVER EASTERN CANADA INTO THE NORTHERN
GREAT LAKES WILL SHIFT EAST WHILE WESTERN RIDGING HOLDS STEADY
THROUGH TOMORROW NIGHT. THIS WILL PUSH A COLD FRONT THROUGH THE
REGION THIS EVENING W/CONVECTION DEVELOPING ALONG PRE FRONTAL
BOUNDARY WITHIN A VERY UNSTABLE AIRMASS SPORTING MLCAPES AOA
3000J/KG. BETTER BULK SHEAR OF 30-40 KNOTS APPEARS CONFINED TO
NORTHERN AREAS AS STRONGER MID LEVEL WESTERLIES ARE CONFINED
CLOSER TO UPPER WAVE NORTH OF THE LAKES AND THIS AREA SHOULD SEE
THE BEST CHANCE FOR SEVERE STORMS WITH WINDS THE PRIMARY THREAT AS
LINE ORGANIZES AND MOVES EAST WITH EMBEDDED BOWING SEGMENTS.
DISCRETE CELLS POPPING UP SOUTH OF THIS MAIN LINE SO WILL KEEP SCT
POPS ACROSS THE AREA THROUGH THIS AFTERNOON.

SCT STORMS REMAIN POSSIBLE UNTIL COLD FRONT PASSES THE REGION
TONIGHT WITH CLEARING TO FOLLOW AS A MUCH MORE PLEASANT AIRMASS BEGINS TO
MAKE ITS WAY INTO THE CWA.  NORTHERLY WINDS BRING IN COOLER H85
TEMPS FALLING TO 13C ACCOMPANIED BY DRIER AIR SEEING DEWPOINTS FALL
STEADILY INTO THE LOW 60S FOR THURSDAY AND INTO THE 50S OVERNIGHT.
THURSDAY SHOULD BE QUITE COMFORTABLE AS A RESULT WITH HIGHS
GENERALLY NEAR 80 INTO THE LOW 80S SOUTH WITH COOL LOWS TOMORROW
NIGHT NEAR 60.

&&

.LONG TERM...
FRIDAY THROUGH WEDNESDAY.

HIGH PRESSURE WILL BE SHIFTING OFF TO THE EAST AT THE START OF THE
PERIOD. MODELS CONTINUE TO INDICATE A COMPLEX OF STORMS DEVELOPING
SOMEWHERE IN THE PLAINS AND TRACKING TOWARDS THE GREAT LAKES IN
ASSOCIATION WITH THE FIRST OF SEVERAL WAVES. THE EXACT
TIMING/STRENGTH/TRACK REMAIN QUESTIONABLE AT THIS POINT. CHC POPS
FOR FRI NGT/SAT ALREADY IN AND LOOK GOOD FOR NOW WITH SOME POTENTIAL
FOR EXPANSION OR SHIFTING IN COMING PACKAGES.

NEXT CHANCE WILL ARRIVE TOWARDS TUESDAY WITH A BIT STRONGER PIECE OF
ENERGY DROPPING IN. 00Z ECMWF TRIES TO BUILD DEEP UPPER LOW TOWARDS
THE NORTHERN GREAT LAKES TOWARDS THE END OF THE PERIOD. WHILE THIS
IS THE OUTLIER...CAN'T FULLY DISCOUNT GIVEN TRACK RECORD OF THIS
MODELS OVER THE PAST SEVERAL MONTHS. FOR NOW CHC POPS IN PLACE LOOK
GOOD AND WILL AWAIT BETTER (HOPEFULLY) MODEL HANDLING ON FEATURES.

&&

.AVIATION...
LINE OF CONVECTION BEGINNING TO FIRE ALONG PRE FRONTAL BOUNDARY
DRAPED ACROSS SOUTHERN MICHIGAN SOUTHWEST TO NEAR KSBN. OVER THE NEXT
SEVERAL HOURS STORMS WILL CONTINUE TO DEVELOP AND POTENTIALLY
IMPACT THE TERMINALS THROUGH LATE AFTERNOON WITH GUSTY WINDS THE
PRIMARY THREAT. SCT STORMS POSSIBLE UNTIL COLD FRONT CLEARS THE
AREA LATER THIS EVENING/EARLY OVERNIGHT WARRANTING VCTS THROUGH
ROUGHLY MIDNIGHT. IF TERMINALS RECEIVE RAINFALL SHALLOW GROUND FOG
POSSIBLE AS CLEARING BEGINS BEHIND BOUNDARY LATE BUT CONDS IMPROVE
QUICKLY TO VFR WITH N TO NE WINDS AROUND 5 KNOTS BY MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ008-009-012>018-020-022>027-032>034.
MI...NONE.

OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
     005-015-016-024-025.
LM...NONE.

&&

SHORT TERM...LUD
LONG TERM...FISHER
AVIATION...LUD
Hazardous weather outlook, Jul 28, 4:04 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 AM EDT WED JUL 28 2010

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-290915-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
504 AM EDT WED JUL 28 2010 /404 AM CDT WED JUL 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME STORMS COULD
PRODUCE ISOLATED SEVERE WIND GUSTS AND VERY HEAVY RAINFALL.

BEFORE THE THUNDERSTORMS DEVELOP TODAY...HEAT INDEX VALUES NEAR 10O
DEGREES ARE EXPECTED FOR SEVERAL HOURS DURING THE LATE AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-MIZ077>081-290915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
504 AM EDT WED JUL 28 2010 /404 AM CDT WED JUL 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATE THIS MORNING. SOME STORMS COULD
PRODUCE SEVERE WIND GUSTS AND VERY HEAVY RAINFALL. THE STORMS WILL
LAST THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND
EARLY SATURDAY.  THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING AND AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-290915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
504 AM EDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP DURING THE EARLY MORNING AND CONTINUE
INTO THE EVENING. SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF
PRODUCING WIND GUSTS OF 50 KNOTS LATER THIS MORNING THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 28, 12:59 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 PM EDT WED JUL 28 2010

MIZ078>080-281845-
BRANCH MI-CASS MI-ST. JOSEPH MI-
159 PM EDT WED JUL 28 2010

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 8
MILES NORTH OF COLON TO 7 MILES WEST OF THREE RIVERS TO 6 MILES
NORTHWEST OF EDWARDSBURG...MOVING EAST SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  THREE RIVERS...
  EDWARDSBURG...
  UNION CITY AND CENTREVILLE...
  COLON AND CONSTANTINE...
  PARADISE LAKE AND FISHERS LAKE...
  COREY LAKE AND MENDON...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO. BE PREPARED FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

LAT...LON 4207 8487 4187 8548 4176 8589 4176 8602
      4180 8624 4187 8623 4197 8589 4208 8544
TIME...MOT...LOC 1758Z 285DEG 14KT 4206 8537 4195 8577
          4184 8618

FISHER
Special weather statement, Jul 28, 1:34 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EDT WED JUL 28 2010

MIZ080-081-281915-
BRANCH MI-HILLSDALE MI-
234 PM EDT WED JUL 28 2010

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITCHFIELD...OR 12 MILES SOUTH OF
ALBION...MOVING EAST SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  JONESVILLE...
  ALLEN...
  MOSCOW...
  NORTH ADAMS...JEROME AND OSSEO...
  SOMERSET CENTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4207 8436 4183 8436 4200 8497 4208 8495
      4208 8437
TIME...MOT...LOC 1834Z 290DEG 29KT 4207 8476

MCS
Local storm report, Jul 28, 2:09 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     HILLSDALE               41.92N  84.63W
07/28/2010                   HILLSDALE          MI   EMERGENCY MNGR

            SCATTERED POWER OUTAGES AND TREES DOWN ACROSS NORTHERN
            HALF OF COUNTY

&&

EVENT NUMBER IWX1000978

CEO
Local storm report, Jul 28, 2:22 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       ENE LITCHFIELD          42.04N  84.76W
07/28/2010  M1.17 INCH       HILLSDALE          MI   COCORAHS

            TOTAL FOR THE LAST 40 MINUTES

&&

EVENT NUMBER IWX1000979

CEO
Local storm report, Jul 28, 2:32 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     2 NW STURGIS            41.82N  85.45W
07/28/2010                   ST. JOSEPH         MI   TRAINED SPOTTER

            NUMEROUS 3 TO 4 IN TREE LIMBS DOWN ON BALK ROAD

&&

EVENT NUMBER IWX1000980

CEO
Special weather statement, Jul 28, 2:33 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT WED JUL 28 2010

INZ004-005-282015-
ELKHART IN-ST. JOSEPH IN-
333 PM EDT WED JUL 28 2010

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF SOUTH BEND...MOVING EAST AT
30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH BEND...
  GULIVOIRE PARK AND GEORGETOWN...
  MISHAWAKA AND GRANGER...
  ELKHART...
  DUNLAP...
  ROSELAND AND LAKEVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING/700 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4174 8632 4174 8583 4150 8587 4154 8650
      4156 8650 4158 8648 4166 8649 4166 8652
      4169 8653
TIME...MOT...LOC 1932Z 277DEG 27KT 4167 8640

MCS

The radar

The Northern Indiana radar (KIWX), 46 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lagrange

When
July 28, 2:45 PM EST to 2:46 PM EST
Where
Lagrange County, Howe
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.720, -85.420

Law enforcement officials reported a large tree down on North County Road 230 East.

Thunderstorm Wind, Lagrange

When
July 28, 3:00 PM EST to 3:01 PM EST
Where
Lagrange County, 1.7 mi WSW of Valentine
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.570, -85.410

Law enforcement officials reported a large tree down on East 450 South in the Oliver Lake area.

Thunderstorm Wind, Lagrange

When
July 28, 3:00 PM EST to 3:01 PM EST
Where
Lagrange County, Howe
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.720, -85.420

Emergency management officials reported numerous trees blown down in Howe. In addition, a open baseball dugout was destroyed at a school at 600 North and State Route 9.

Thunderstorm Wind, Elkhart

When
July 28, 3:05 PM EST to 3:06 PM EST
Where
Elkhart County, 1.38 mi N of Goshen
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.600, -85.830

A trained spotter reported one large tree as well as numerous tree limbs down.

Thunderstorm Wind, Lagrange

When
July 28, 3:05 PM EST to 3:06 PM EST
Where
Lagrange County, 0.86 mi NE of Topeka
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.540, -85.540

Law enforcement officials reported a large tree down on South County Road 75 West.

Thunderstorm Wind, Elkhart

When
July 28, 3:10 PM EST to 3:11 PM EST
Where
Elkhart County, 1.7 mi WNW of Waterford Mills
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.560, -85.860

Broadcast media reported a portion of a roof being blown off of a house and power poles snapped on State Route 19 south of County Road 38.

Thunderstorm Wind, Elkhart

When
July 28, 3:10 PM EST to 3:11 PM EST
Where
Elkhart County, Goshen
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.580, -85.830

A trained spotter estimated 60 mph wind gusts in the 14000 block of 600 South.

Thunderstorm Wind, Starke

When
July 28, 2:44 PM CST to 2:45 PM CST
Where
Starke County, 0.52 mi W of Koontz Lake Lake
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.420, -86.490

Emergency management officials reported trees, tree limbs and power lines down.

Thunderstorm Wind, Noble

When
July 28, 3:45 PM EST to 3:46 PM EST
Where
Noble County, 0.86 mi SE of Kendallville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.440, -85.260

Emergency management officials reported tree limbs down near US 6 and Main Street in Kendallville.

Thunderstorm Wind, Noble

When
July 28, 3:45 PM EST to 3:46 PM EST
Where
Noble County, 1.94 mi N of Kendallville Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.508, -85.276

Emergency management officials reported a large tree down across State Route 3, near Cree Lake.

Thunderstorm Wind, De Kalb

When
July 28, 4:00 PM EST to 4:01 PM EST
Where
De Kalb County, Spencerville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.280, -84.920

Law enforcement officials reported trees and power lines down in Spencerville.

Thunderstorm Wind, Marshall

When
July 28, 4:30 PM EST to 4:40 PM EST
Where
Marshall County, 0.52 mi E of Culver to 9.92 mi W of Culver
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.220, -86.420

Law enforcement officials reported trees and power lines down across the county.

Thunderstorm Wind, Allen

When
July 28, 4:39 PM EST to 4:40 PM EST
Where
Allen County, 0.69 mi N of Ft Wayne
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.080, -85.130

Law enforcement officials reported a tree down onto a house in the 2600 block of Evans Street.

Thunderstorm Wind, Huntington

When
July 28, 4:39 PM EST to 4:40 PM EST
Where
Huntington County, 1.04 mi W of Huntington
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.880, -85.500

A trained spotter reported the top of a medium size pine tree snapped off.

Thunderstorm Wind, Huntington

When
July 28, 4:40 PM EST to 4:41 PM EST
Where
Huntington County, 1.04 mi W of Huntington
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.880, -85.500

The public reported numerous trees down. In addition, an auto repair shop sign was blown down on Business 24.

Thunderstorm Wind, Allen

When
July 28, 4:44 PM EST to 4:45 PM EST
Where
Allen County, 0.52 mi E of New Haven
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.070, -85.010

A trained spotter reported a tree down onto a trailer. No information was available on damage.

Thunderstorm Wind, Kosciusko

When
July 28, 4:45 PM EST to 4:52 PM EST
Where
Kosciusko County, 0.37 mi NNW of Mentone to 1.25 mi WNW of Warsaw
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.175, -86.032

Law enforcement officials reported numerous trees down from Mentone to Warsaw.

Thunderstorm Wind, Wabash

When
July 28, 6:05 PM EST to 6:06 PM EST
Where
Wabash County, 4.7 mi W of Speicherville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.850, -85.890

Law enforcement officials reported trees down on State Route 115 and 15.

Thunderstorm Wind, Grant

When
July 28, 6:25 PM EST to 6:26 PM EST
Where
Grant County, 1.26 mi WNW of Shady Hills
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.580, -85.690

Law enforcement officials reported two trees down onto a road north of Marion.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253873, 253874, 253875, 253876, 253877, 253878, 253891, 253879, 253880, 253881, 253882, 253883, 253884, 253885, 253886, 253887, 253888, 253889, 253890.